| Catalog Number |
383517 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd nexiva 20 ga x 1-1/4 in single port leaked this product was found to leak blood from the isolation plug after withdrawal of the needle cone; affected quantity 2 pcs, samples could not be returned at this time, photos are available; green claim required, complaint response letter required, complaint receipt letter required.
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of blood leaks out of control plug was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 4 samples submitted for evaluation.The reported issue of blood leaks out of control plug was confirmed upon inspection of the samples.Analysis of the samples showed the primary septum to be deformed and blood stains on the secondary septum.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The root cause for primary septum deformation is high friction during septum to adaptor assembly due to no alcohol (ipa).Corrective actions have been initiated and a manufacturing root cause has been identified for this failure mode.Actions have been made to address the issue.